MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX®SPINAL ANESTHESIA TRAY; ANESTHESIA CONDUCTION KIT

SMITHS MEDICAL ASD, INC. PORTEX®SPINAL ANESTHESIA TRAY; ANESTHESIA CONDUCTION KIT
Catalog Number NLD-15545C-21
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual evaluation of one bupivacaine ampules from the five returned trays found no visible non-conformities.The drug liquid was found to be clear (colorless) with no particulates visible inside the vial.Review of device history records and incoming records found no discrepancies or anomalies relevant to the complaint.Assay testing, performed by the supplier prior to release of bupivacaine lot # 67-227-ev, was within specification.Review of the sterilization certificate for the tray lot number 3364833 (po # (b)(4)) revealed that the product was processed according to validated specification requirements and parameters.Smith medical periodically monitors supplied drug components stability post ethylene oxide sterilization throughout their expiry.Our records show that the supplied drugs components continue to meet potency specifications.Complaint history review found no other complaints relevant to this bupivacaine drug lot number, reported in this complaint.The anesthetics are supplied items and the complaint notification was forwarded to the supplier.Possible causes of lack of effect may be administration technique or patient anatomical variations, including pathological or psychological factors.
 
Event or Problem Description
It was reported that during use of a portex® spinal anesthesia trays there was slow/reduced medication effectiveness.

Brand Name
PORTEX®SPINAL ANESTHESIA TRAY
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7508246
Report Number3012307300-2018-10270
Device Sequence Number2073826
Product Code CAZ
UDI-Device Identifier20351688078602
UDI-Public20351688078602
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2018
Device Catalogue NumberNLD-15545C-21
Device Lot Number3364833
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2017
Initial Report FDA Received Date05/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1